MAUDE Adverse Event Report: COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL

COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL
Catalog Number AUB-5-6
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported the ascend® aq® ureteral balloon catheter was prepared to be used in an endoscopic lithotripsy ureteral dilation for expansion of ureteral stenosis.The user filled the balloon with water and a small amount of resistance was met.Then the balloon was found to have broken longitudinally.This occurred prior to patient contact and a new device was used to complete the procedure.There was no patient contact and no impact to the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: one ascend® aq® ureteral balloon catheter was returned for evaluation.A visual examination noted the balloon material has a cut vertically and is then split horizontally.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted.A review of complaint history for this product/lot number combination revealed there are no other complaints associated with lot number ns6383022.The instructions for use (ifu) contains the warning: do not over inflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Based on the provided information a definitive root cause cannot be established at this time.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
ASCEND® AQ® URETERAL BALLOON CATHETER
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6821712
Report Number1820334-2017-02773
Device Sequence Number1601166
Product Code EZN
UDI-Device Identifier00827002328297
UDI-Public(01)00827002328297(17)181115(10)NS6383022
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K040127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAUB-5-6
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1